MAUDE Adverse Event Report: INVACARE CORPORATION DBA INVACARE AMERICA INVACARE STORM TORQUE RX POWER WHEELCHAIR; POWERED WHEELCHAIR

INVACARE CORPORATION DBA INVACARE AMERICA INVACARE STORM TORQUE RX POWER WHEELCHAIR; POWERED WHEELCHAIR
Model Number SRX-20MP
Medical Device Problem Codes Unintended Collision (1429); Insufficient Device Problem Information (3190)
Health Effect - Clinical Code Bone Fracture(s) (1870)
Date of Event 01/01/2026
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The subject wheelchair, a three-year-old storm rx, consists of a base that was manufactured by invacare.The base was sent to motion concepts for the seating components.Multiple attempts were made to obtain additional information including the terrain type, the degree of incline, the conditions at the time of the incident, clarification on the veering and whether it was due to any external sources including the presence of dog alongside of the user.No further information or responses were received.Without this additional information, the underlying cause of this incident cannot be determined, and a device malfunction is not confirmed.It was noted that with the information provided, the seat positioning strap was not in use at the time of incident.The invacare user manual includes instructions and warning regarding the use of the seat positioning strap to reduce the risk of falls.The manual also provides warnings about the use of the device on inclines/grades.The power wheelchair base user manual advises of a risk of death or serious injury: not wearing your seat positioning strap could result in death or serious injury.Always wear your seat positioning strap.The seat positioning strap helps reduce the possibility of a fall from the wheelchair.Additionally, the manual advises loss of traction or stability on inclines/grades or ramps may cause injury, damage or death.Surfaces that may be wet, icy, oily, slippery, painted, treated wood, rotten wood, rusted metal or other similar surfaces or materials may also increase risk.Do not use on inclines or ramps where surface is uncertain or compromised.Do not use on inclines greater than nine (9) degrees.At this time no further information is expected.Replacement components were provided to the dealer for repair of the wheelchair.A return is not anticipated.If additional information is received, a follow-up will be filed.
 
Event or Problem Description
On january 21, 2026, a (b)(6) representative advised the dealer had reported to them that when an end-user was operating the wheelchair on a downhill slope with her dog alongside, the unit veered uncontrollably to the left.The wheelchair subsequently collided with a curb resulting in the end-user being thrown from the wheelchair.The end-user sustained a femur fracture requiring surgical intervention performed on (b)(6) 2026.

Brand Name
INVACARE STORM TORQUE RX POWER WHEELCHAIR
Common Device Name
POWERED WHEELCHAIR
Manufacturer (Section D)
INVACARE CORPORATION DBA INVACARE AMERICA
one invacare way
elyria OH 44035
Manufacturer (Section G)
INVACARE CORPORATION DBA INVACARE AMERICA
one invacare way
elyria OH 44035
Manufacturer Contact
dona bhamra
one invacare way
elyria, OH 44035
8003336900
MDR Report Key24387133
Report Number1531186-2026-00001
Device Sequence Number10518264
Product Code ITI
UDI-Device Identifier00841447114581
UDI-Public00841447114581
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 02/19/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Model NumberSRX-20MP
Device Catalogue NumberSRX-20MP
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/21/2026
Initial Report FDA Received Date02/19/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured11/01/2022
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization;
Patient SexFemale
Patient Weight95 KG